Jump to content

PINDOLOL


Guest Finrussak

Recommended Posts

Guest Finrussak

Hi

One of the Drs I had been to just prior to Dr Grubb's definitive dx suggested that if BB's are ever needed he felt that Pindolol was best as it didnt cause many of the problems that dysautonomics have with them.

As I have reached a point in my Lyme meds tx that my heart rate is being affected ( with only mild worsening of my dysauto thank G-d so far) Ive been "warned" that I may need a BB even temporarily till it all calms down as I am of an "age" and still medically fragile and therefore at high cardiac arrest and stroke risks!!!

So, anyone with knowledge or personal experience of this particular BB??? EVERY other one Ive tried have done awful things so I am understandably cautious ( ok and skeptical too)

thanks

Finette

Link to comment
Share on other sites

Hi Finette, I am just starting a trial of Pindolol. I haven't been on it too long yet and so far the only negatives I have are feeling increased dizziness, an increase of tremors, a little bit more fatigued, and some increased feelings of anxiety. I think the negatives feel pretty mild compared to some other meds I've tried. Not sure if that will help you any or not. :) Laura

Link to comment
Share on other sites

This is the bb I use--or used--5 mg/day--smaller than the smallest dosage usually prescribed. I have not taken it for months. I have it on hand on an as-needed basis at this time. I think my EP prescribed this particular one b/c it is considered one of the safer ones to take when lactating (for the baby). This is a betablocker that contains a beta agonist. I think this helps to prevent bp from going too low, which can be a side-effect of a beta-blocker. I found it helpful although I think it made me a little more tired (and I was already exhausted enough). I did have initial, mild side-effects -- like mild depression--that disappeared after a couple of weeks of use.

Betablockers are considered a very safe drug--I am sure you know that--and are protective of the heart. It is worth trying if your doctor has recommended it.

Katherine

Link to comment
Share on other sites

:) Hi Finette - Happy Holidays - I have been on Pindolol now for 3 years and my cardiologist won't take me off of it - It has brought my heart rate down from almost 175-200 at times to about 60-75 sitting and about 80--90 standing up. In the beginning, they tried Lopressor which is a more commonly used beta blocker but my body did not handle it well and even with them adjusting dosages, it was bring my heart rate too low, at one point down to 29 when I was in the hospital so they switched me to this and I've been on it since. I am tired alot, but I am also on 3 other meds and besides POTS and MVP, have chronic Epstein Barr Virus that just won't leave, no matter what, so I do not think it is the Pindolol making me tired, probably a combination of stuff. I am not on a huge dosage of the medicine but it helps alot in my opinion. Good night! Beth Edited by funnyfrog
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...